Alert archive / California / Wind Advisories in 2016

Wind Advisory 25, NWS Sacramento, CA

October 14, 2016

NWS Sacramento, CA issued this wind advisory at Oct 14, 2016, 4:35 AM PDT. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 4:35 AM PDT (11:35 UTC)
In effect from
Oct 15, 2016, 11:00 AM PDT
Expired
Oct 15, 2016, 10:03 PM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

933 
WWUS76 KSTO 141135
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
435 AM PDT FRI OCT 14 2016

...GUSTY SOUTH WINDS THIS MORNING AND THEN AGAIN ON SATURDAY ACROSS
PORTIONS OF NORTHERN CALIFORNIA...

.A SERIES OF PACIFIC STORM SYSTEMS WILL BRING PERIODS OF GUSTY
SOUTHERLY WINDS TO THE NORTHERN HALF OF THE SACRAMENTO VALLEY AND
SURROUNDING TERRAIN. GUSTY WINDS THIS MORNING WILL DECREASE BY LATE
MORNING AS THE FIRST SYSTEM MOVES THROUGH BUT ARE EXPECTED TO
INCREASE AGAIN MID DAY SATURDAY AS THE NEXT SYSTEM APPROACHES.
ANOTHER ROUND OF STRONG SOUTH WINDS MAY BE POSSIBLE ON SUNDAY AS
YET ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA.

CAZ013>016-066-068-142300-
/O.NEW.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
/O.CON.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE...
CHESTER...QUINCY
435 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

* TIMING...STRONG WINDS THIS MORNING WILL DECREASE BY LATE MORNING
  AND EARLY AFTERNOON. STRONG WINDS WILL REDEVELOP BY LATE MORNING
  SATURDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SOUTH WIND GUSTS 35 TO 45 MPH THIS MORING. GUSTS TO 40
  TO 50 MPH AND LOCALLY HIGHER SATURDAY AFTERNOON AND EVENING. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES...POSSIBLY CAUSING POWER OUTAGES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-069-142300-
/O.NEW.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT...BLUE CANYON
435 AM PDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* TIMING...WINDS INCREASING BY LATE MORNING SATURDAY THEN
  CONTINUING THROUGH SATURDAY EVENING. 

* WINDS...WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED
  TREES...POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
5 follow-up statements
774 
WWUS76 KSTO 141434
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
734 AM PDT FRI OCT 14 2016

...GUSTY SOUTH WINDS THIS MORNING AND THEN AGAIN ON SATURDAY
ACROSS PORTIONS OF NORTHERN CALIFORNIA...

.GUSTY SOUTHERLY WINDS IN THE VALLEY HAVE DECREASED AS THE FIRST
PACIFIC STORM MOVES THROUGH THE REGION THIS MORNING...BUT WILL
CONTINUE IN WESTERN PLUMAS COUNTY UNTIL MIDDAY. WINDS ARE EXPECTED
TO INCREASE AGAIN MIDDAY SATURDAY AS THE NEXT SYSTEM APPROACHES.
ANOTHER ROUND OF STRONG SOUTH WINDS MAY BE POSSIBLE ON SUNDAY AS
YET ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA.

CAZ013>016-066-141930-
/O.CAN.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...
...WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE VALLEY AND NORTHEAST FOOTHILLS FOR THIS MORNING. 
WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND SHOULD REMAIN
MAINLY IN THE 10 TO 20 MPH RANGE TODAY. ANOTHER ROUND OF STRONG
WINDS IS EXPECTED ON SATURDAY. 

* TIMING...STRONG WINDS THIS MORNING HAVE DECREASED THIS MORNING.
  STRONG WINDS WILL REDEVELOP BY LATE MORNING SATURDAY AND CONTINUE
  INTO THE EVENING HOURS.

* WINDS...SOUTHERLY WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER
  SATURDAY AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-141930-
/O.CON.KSTO.WI.Y.0024.000000T0000Z-161014T1900Z/
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* TIMING...STRONG WINDS THIS MORNING WILL DECREASE BY LATE 
  MORNING AND EARLY AFTERNOON. STRONG WINDS WILL REDEVELOP BY 
  LATE MORNING SATURDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SOUTH WIND GUSTS 35 TO 50 MPH THIS MORNING. GUSTS TO 40
  TO 50 MPH AND LOCALLY HIGHER SATURDAY AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-064-069-141930-
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT...BLUE CANYON
734 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* TIMING...WINDS INCREASING BY LATE MORNING SATURDAY THEN 
  CONTINUING THROUGH SATURDAY EVENING. 

* WINDS...WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES AND WEAKENED 
  TREES...POSSIBLY CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
316 
WWUS76 KSTO 142232
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
332 PM PDT FRI OCT 14 2016

...GUSTY SOUTH WINDS SATURDAY ACROSS PORTIONS OF NORTHERN
CALIFORNIA...

.SOUTHERLY WINDS ARE EXPECTED TO INCREASE MIDDAY SATURDAY AS
A SECOND SYSTEM APPROACHES. ANOTHER ROUND OF STRONG SOUTH WINDS
ARE POSSIBLE ON SUNDAY.

CAZ013>016-063-064-066-068-069-151200-
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
ALDER SPRINGS...LAKEPORT...PARADISE...CHESTER...QUINCY...
BLUE CANYON
332 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING ON SATURDAY
  AND CONTINUE INTO THE EVENING HOURS.

* WINDS...SOUTHERLY WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER
  ARE EXPECTED SATURDAY AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL
  CARS AND HIGH PROFILE VEHICLES. TOPPLED TREES AND DOWNED
  BRANCHES MAY CAUSE POWER OUTAGES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
351 
WWUS76 KSTO 151043
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
343 AM PDT SAT OCT 15 2016

...GUSTY SOUTH WINDS TODAY ACROSS PORTIONS OF NORTHERN
CALIFORNIA...

.SOUTHERLY WINDS ARE EXPECTED TO INCREASE BY MIDDAY TODAY AS THE
NEXT STORM SYSTEM APPROACHES. ANOTHER ROUND OF STRONG SOUTH WINDS
ARE ALSO POSSIBLE ON SUNDAY.

CAZ013>016-063-064-066-068-069-160000-
/O.CON.KSTO.WI.Y.0025.161015T1800Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
ALDER SPRINGS...LAKEPORT...PARADISE...CHESTER...QUINCY...
BLUE CANYON
343 AM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  CONTINUE INTO THE EVENING HOURS.

* WINDS...SOUTHERLY WIND GUSTS 40 TO 50 MPH AND LOCALLY HIGHER ARE
  EXPECTED THIS AFTERNOON AND EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. TOPPLED TREES AND DOWNED 
  BRANCHES MAY CAUSE POWER OUTAGES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
694 
WWUS76 KSTO 152110
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
210 PM PDT SAT OCT 15 2016

...GUSTY SOUTH WINDS THIS AFTERNOON INTO EVENING ACROSS PORTIONS
OF NORTHERN CALIFORNIA...

.STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS PORTIONS OF INTERIOR
NORTHERN CALIFORNIA THIS AFTERNOON INTO TONIGHT AS A COLD FRONT
MOVES THROUGH. ANOTHER ROUND OF STRONG SOUTH WINDS ARE ALSO
POSSIBLE ON SUNDAY.

CAZ017>019-160600-
/O.EXB.KSTO.WI.Y.0025.161016T0000Z-161016T0600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
210 PM PDT SAT OCT 15 2016

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 11 PM
PDT THIS EVENING.

* TIMING...SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON
  WITH STRONGEST WINDS EXPECTED THIS EVENING.

* WINDS...SOUTHERLY WIND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
  POSSIBLE THIS EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. TOPPLED TREES AND DOWNED 
  BRANCHES MAY CAUSE POWER OUTAGES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013>016-063-064-066-068-069-160600-
/O.CON.KSTO.WI.Y.0025.000000T0000Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
ALDER SPRINGS...LAKEPORT...PARADISE...CHESTER...QUINCY...
BLUE CANYON
210 PM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS.

* WINDS...SOUTHERLY WIND 15 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  POSSIBLE THIS EVENING WITH STRONGER WIND POSSIBLE OVER HIGHER
  TERRAIN.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. TOPPLED TREES AND DOWNED 
  BRANCHES MAY CAUSE POWER OUTAGES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
669 
WWUS76 KSTO 160503
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1003 PM PDT SAT OCT 15 2016

CAZ013>019-063-064-066-068-069-160615-
/O.CAN.KSTO.WI.Y.0025.000000T0000Z-161016T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...CHESTER...QUINCY...
BLUE CANYON
1003 PM PDT SAT OCT 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 14, 4:00 AM PDT, 35 minutes earlier.

Area forecast discussion, Oct 14, 4:00 AM PDT, 35 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
400 AM PDT Fri Oct 14 2016

SYNOPSIS... A series of weather systems will bring periods of
rain (heavy at times) with and periods of gusty winds through
early next week.

&&

.DISCUSSION...
Early season Pacific frontal band now moving into the northwest
corner of the state bringing rain and gusty winds. A wind gust of
59 mph was reported around midnight at the Redding airport and
sustained winds topping 30 mph are still being reported. Radar is
showing some light showers as far south as the Oroville area but
the main frontal band remains farther to the north with models
indicating main precipitation reaching the Sacramento area around
mid morning and possibly after the morning commute. Winds will
drop off quickly behind the front later this morning. Clouds and
cooler airmass will bring a significant drop in daytime
temperatures with highs today only reaching into the 60s in the
Sacramento valley. If enough clearing occurs behind the front
some isolated thunderstorms will be possible in the northern
Sacramento valley and surrounding foothills. Frontal band and
precipitation move to the south and east of the forecast area
overnight with the next in a series of Pacific storm systems
approaCHing the coast by morning.

A warm frontal band preceding this system is forecast to move
through Norcal Saturday morning with the main front moving onshore
in the afternoon. Therefore, Saturday looks to be another wet and
windy day and in fact, winds Saturday look to be even a little
stronger than winds seen this morning. This second system drops
southeast through the north state Saturday night getting hung up
over the northern Sierra while yet another third system pushes
into Norcal on Sunday bringing another round of wind and rain
across the CWA. Snow levels through the weekend are still expected
to remain above pass levels and at or above 8000 feet over the
northern Sierra. All told the 3 systems are currently forecast to
bring between 1 and 3 inches of rainfall to the valley and over 5
inches to the foothills and mountains.

Isolated light showers will remain possible over the north state
on Monday under upper level zonal flow but significant
precipitation is not expected.

&&
.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

High pressure ridging will bring generally dry and warmer
weather through the extended forecast period. The exception to
this is for some lingering Shasta County showers on Tuesday before
the upper trough storm system exits. Any precipitation will ride
over the ridge into the Pacific Northwest.

Valley highs on Tuesday will be in the low 70s then reach the
upper 70s on Wednesday, upper 70s to low 80s on Thursday. EK

&&

.AVIATION...

A storm with a cold front is moving through Norcal this morining bringing
a band of precipitation. Winds are peaking this morning over the Northern
Sacramento Valley (between KMYV and KRDD) with sustained winds
20-30 kts and gusts up to 45-50kts. Airport Weather Warning still
in effect for KRDD Friday 05z- 12z. Gusty ridgetop winds over the
Sierra.

Expect a mix of VFR/MVFR/IFR during storm passage for next 24
hours as ceilings lower and rain develops. Precipitation will impact
interior NorCal all day Friday into this weekend. JBB/EK
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon PDT today for Burney Basin / Eastern
Shasta County-Central Sacramento Valley-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Shasta
Lake Area / Northern Shasta County-West Slope Northern Sierra
Nevada-Western Plumas County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.